Vermont, 2014

Heavy Snow in Vermont, February 13 to 14, 2014

February 13 to 14, 2014 · NWS BTV · 16 events in 16 counties and zones

A Winter storm, responsible for record ice and snow across the southeast United States on February 12th, moved and redeveloped off the southeast United states coastline on February 13th. This storm intensified as it hugged the eastern seaboard on February 13th, moved across southeast Massachusetts and into the Gulf of Maine by February 14th.

Where it happened

Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$240,000
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BTV wrote it up.

A Winter storm, responsible for record ice and snow across the southeast United States on February 12th, moved and redeveloped off the southeast United states coastline on February 13th. This storm intensified as it hugged the eastern seaboard on February 13th, moved across southeast Massachusetts and into the Gulf of Maine by February 14th.

Snow began to overspread southern Vermont during the mid-morning hours of February 13th, not reaching the Canadian border until the evening commute. There were two bands of heavy snowfall, snowfall rates of 1-2+ inches an hour, that moved across the region. The first band moved across southern and eastern Vermont during the afternoon hours of February 13th and again during the early morning hours of February 14th.

Total snowfall ranged from 6 to 10 inches across the Champlain Valley of Vermont to 15 to 24 inches in central and eastern Vermont with the heaviest across the southern Green Mountains. Thursday evening and especially Friday morning's commute was hazardous with nearly all schools closed due to the storm on Friday, February 14th.

Some specific snowfall totals included: 30 inches in Mount Holly (Rutland county), 24 inches in Shrewsbury (Rutland), 22 inches in Waitsfield (Washington), 21 inches in Norwich (Windsor) and Ludlow (Windsor) and 20 inches in Huntington (Chittenden), Averill (Essex), Killington (Rutland) and Springfield (Windsor).

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 13, 9:35 AM EST, 25 minutes earlier.

Area forecast discussion, Feb 13, 9:35 AM EST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BURLINGTON VT
935 AM EST THU FEB 13 2014

.SYNOPSIS...
MAJOR WINTER STORM WILL IMPACT THE NORTH COUNTRY TODAY INTO
FRIDAY WITH PERIODS OF SNOW AND GUSTY WINDS. PERIODS OF HEAVY
SNOW POSSIBLE THIS EVENING INTO FRIDAY MORNING...ESPECIALLY
ACROSS CENTRAL AND EASTERN VERMONT. SNOWFALL AMOUNTS WILL RANGE
FROM 2 TO 6 INCHES ACROSS THE SAINT LAWRENCE VALLEY TO 6 TO 14
INCHES ACROSS THE REST OF VERMONT AND NORTHERN NEW YORK. AS THIS
SYSTEM DEPARTS FRIDAY...AN UPPER LEVEL TROUGH WILL KEEP CHANCES OF
LIGHT SNOW FOR PORTIONS OF THE NORTH COUNTRY INTO THE WEEKEND.

&&

.NEAR TERM /THROUGH FRIDAY/...
AS OF 930 AM EST THURSDAY...GOING FORECAST IN GOOD SHAPE. ONLY
MINOR CHANGES WITH LATEST UPDATE TO REFLECT CURRENT CONDITIONS AND
EXPECTED TRENDS FOR REST OF MORNING. SNOW HAS DEVELOPED IN FAR
SOUTHERN PORTION OF WINDSOR/RUTLAND COUNTIES...AND WILL SPREAD
NORTH OVER THE COURSE OF THE DAY AS LOW CENTER ALONG VA/NC COAST
BECOMES BETTER ORGANIZED AND STRENGTHENS WHILE LIFTING NORTHWARD.

PREVIOUS DISCUSSION...
WINTER STORM WARNING FOR DACKS...CHAMPLAIN VALLEY...AND ALL OF
VERMONT TODAY UNTIL 18Z ON FRIDAY AND ADVISORY FOR THE SLV.

LIGHT SNOW HAS MOVED INTO THE BERKS OF WRN MASS AND MID HUDSON
VALLEY...GRADUALLY CREEPING NWD. EXPECT LGT SNOW TO REACH SRN
RUTLAND AND WINDSOR COUNTIES BY 9 OR 10 AM AND PROGRESS NWD. EVEN
THOUGH SNOW IS LIGHT...OBS REPORTING AREAS OF LESS THAN 1 MILE
VSBYS...AND WILL CREATE DIFFICULT TRAVELING CONDITIONS FOR SRN VT
FOR THE LATTER HALF OF MORNING COMMUTE. OTHERWISE...FCST ON
TRACK.

PREVIOUS DISCUSSION FOLLOWS...WV IMAGERY SHOWS MOISTURE FROM
APPROACHING SYSTEM TO THE SW STEADILY MOVING UP THE ATLANTIC
COAST INTO NEW ENGLAND. SFC LOW ASSOCIATED WITH THIS SYSTEM
CURRENTLY OVER OBX AND WILL SHIFT NWD UP THE ATLANTIC SEABOARD
TODAY. WITH COLD AIR IN PLACE...MOISTURE FROM THIS SYSTEM WILL
BRING SNOW INTO SRN VT MID TO LATE MORNING...CONTINUING TO SPREAD
NWD INTO CENTRAL VT...THE CPV AND ADKS MID TO LATE AFTN. SLV
BEING ON THE NW FRIDGE OF PRECIP SHIELD...NOT EXPECTING SNOW
UNTIL SUNSET OR AFTER.

NORTH SIDE OF THIS SYSTEM WILL HAVE TIGHT PRESSURE GRADIENT. SO
THIS MORNINGS SE-SW WINDS OF 5-15KTS WILL DECREASE BRIEFLY IN THE
MID MORNING TO MID DAY AS WIND DIRECTION SHIFTS OUT OF THE N/NE
AND INCREASE DURING THE AFTN AND EVENING. 850MB JET OF 40-50KTS
WILL MAINLY AFFECT THE REGION OVERNGT...WITH STRONGEST WINDS N
AND E...ACROSS GREEN MTNS AND AREAS EAST.

BEST 850MB DEFORMATION LOOKS TO HUG THE NEW ENGLAND COAST...BUT
WEAKER SECONDARY BAND DEVELOPS LATE THIS AFTN INTO EVENING ACROSS
VT. THIS COMBINED WITH AREAS OF MODERATE ISENTROPIC LIFT AT 285K
COULD LEAD TO VERY HEAVY SNOWFALL LATE IN THE DAY INTO THE
OVERNIGHT. LLVL JET PRODUCING GUSTY WINDS WITH WILL TO BLOWING
SNOW COMBINED WITH MODERATE TO HEAVY SNOWFALL RATES OF
1-2INCHES/HR PSBL WILL MAKE FOR HAZARDOUS TRAVEL CONDITIONS THIS
EVENING AND OVRNGT.

PWATS OF 170 TO 200 PERCENT OF NORM OVER VT...COMBINED WITH 850MB
WIND OF 2-4 STANDARD DEVIATIONS (SD) ABOVE NORMAL...AND 1-3 SD AT
925MB PROVIDING A FETCH FROM THE ATLANTIC...FROM THE EAST...WILL
PRODUCE SOME ENHANCED SNOWFALL ON THE ERN SLOPES OF THE GREENS
AND PERHAPS SOME SHADOWING IN THE CPV MAINLY OVERNGT. BUT AS THE
SYSTEM BEGINS TO DEPART...STRONG WINDS WILL CONTINUE OVER NERN
PORTIONS OF THE CWA AS WIND DIRECTION SHIFTS MORE
NORTHERLY...CONTINUING MOISTURE AND THREAT OF SNOW ESP OVER NEK.
THIS MAY ALLOW ANY SHADOWING FROM PREVIOUS NE FLOW TO FILL IN
SNOWFALL-WISE.

AREA OF HIGH PWATS WILL BEGIN TO RETREAT NEWD FRIDAY
MORNING...BUT PWATS AROUND 0.2 INCH WILL REMAIN THROUGHOUT THE
DAY...WHICH WILL HELP TO KEEP THREAT OF SNOW ACROSS THE REGION
FRIDAY. ALSO MOISTURE FROM WEAKENING CLIPPER TYPE LOW MOVING
ACROSS THE GREAT LAKES WILL REACH THE NORTH COUNTRY FRIDAY AFTN
INTO FRIDAY NGT. WINDS SHIFTING OUT OF THE NW COMBINED WITH THIS
MOISTURE WILL RESULT IN SOME UPSLOPE SNOW IN BLOCKED FLOW
ACCORDING TO FCST FROUDE NUMBERS.

AS SNOW FROM THE COASTAL SYSTEM WINDS DOWN FRIDAY...EXPECT
SNOWFALL TOTALS TO RANGE FROM 2-5 INCHES IN THE SLV...6-9 INCHES
ACROSS THE ADKS AND FOOTHILLS...6-10 ACROSS THE CPV AND MOST OF
VT...WITH HIGHEST AMNTS OF 8-14 INCHES EXPECTED OVER CENTRAL AND
SRN VT...ESP OVER THE ERN SLOPES OF THE GREENS.

TEMPERATURES THROUGHOUT THE PERIOD WILL MILDER THAN RECENT DAYS.
MAX TEMPS TODAY IN THE 20S WARM SLGTLY IN THE 20S-L30S FRIDAY.
THURSDAY NGT LOWS IN THE TEENS AND L20S.

&&

.SHORT TERM /FRIDAY NIGHT THROUGH SATURDAY/...
AS OF 414 AM EST THURSDAY...FRIDAY NGT SNOW LINGERS WITH UPR LVL
TROUGH APPROACHING...BUT SATURDAY WILL SEE LGTR WINDS AS THE UPR
TROUGH MOVES OVER THE AREA AND MORE ORGANIZE SYSTEM AT THE SFC
REMAINS TO OUR SOUTH AND EAST. LGT SNOWFALL OF A DUSTING TO 2
INCHES PSBL.

MIN TEMPS FRIDAY NGT WILL RANGE FROM LOW TEENS TO LOW 20S. AND
MAX TEMPS ON SATURDAY WILL GENERALLY BE IN THE TEENS TO U20S.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
AS OF 455 AM EST THURSDAY...HAVE GONE WITH SLIGHT TO LOW CHANCE
POPS FOR SNOW SHOWERS SATURDAY NIGHT AS A LOW PRESSURE AREA EAST
OF NEW ENGLAND EARLY SATURDAY NIGHT MOVES NORTHEAST TOWARD NOVA
SCOTIA. A RIDGE OF HIGH PRESSURE WILL BUILD SLOWLY EAST FROM THE
GREAT LAKES AND OHIO VALLEY ON SUNDAY AND WILL BE OVER THE NORTH
COUNTY SUNDAY NIGHT AND MONDAY...WITH FAIR AND DRY WEATHER
EXPECTED. A LOW PRESSURE AREA MOVING EAST FROM THE GREAT LAKES
WILL MOVE NORTHEAST UP THE SAINT LAWRENCE AND WILL BRING SOME WARM
ADVECTION LIGHT SNOW TO THE REGION LATE MONDAY NIGHT AND TUESDAY.
HAVE KEPT IN SLIGHT CHANCE POPS FOR SNOW SHOWERS TUESDAY
NIGHT...BEFORE ANOTHER RIDGE OF HIGH PRESSURE BUILDS INTO THE
REGION ON WEDNESDAY.

&&

.AVIATION /15Z THURSDAY THROUGH MONDAY/...
THROUGH 12Z FRIDAY...SURFACE OBSERVATIONS SHOWING A STRATUS LAYER
HAS MOVED INTO MOST OF VERMONT AT THIS TIME AS WELL AS A PORTION
OF THE ADIRONDACKS...WITH MVFR CEILINGS. EXPECTING CONDITIONS TO
LOWER TO IFR IN SNOW ACROSS MOST OF THE REGION BETWEEN 16Z-
20Z THURSDAY...EXCEPT BECOMING MVFR IN LIGHT SNOW AT KMSS BY 02Z FRIDAY.
EXPECTING MAINLY IFR CONDITIONS IN SNOW THROUGH 12Z FRIDAY.

OUTLOOK 12Z FRIDAY THROUGH MONDAY...

12Z FRIDAY THROUGH 18Z FRIDAY...CONDITIONS IFR IN SNOW FROM SOUTH
TO NORTH AS LOW PRESSURE TRACKS NORTHWARD ALONG THE EASTERN
SEABOARD.

18Z FRIDAY THROUGH 00Z MONDAY...SNOW SHOWERS POSSIBLE WITH
PERIODS OF MVFR/IFR WITH NEXT LOW PRESSURE SYSTEM MOVING IN FROM
THE GREAT LAKES.

00Z MONDAY THROUGH 00Z TUESDAY...VFR UNDER HIGH PRESSURE.

&&

.EQUIPMENT...
AS OF 200 AM EST THURSDAY...THE KTYX 88D DOPPLER RADAR IN NORTHERN
NEW YORK REMAINS OUT OF SERVICE AT THIS TIME DUE TO A TELEPHONE
CIRCUIT PROBLEM. THERE IS AN OPEN TROUBLE TICKET WITH THE
TELEPHONE COMPANY ON THIS. THERE IS NO ESTIMATE AVAILABLE AT THIS TIME
AS TO WHEN THIS RADAR WILL BE RESTORED TO SERVICE.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST
     FRIDAY FOR VTZ001-002-005.
     WINTER STORM WARNING UNTIL 1 PM EST FRIDAY FOR VTZ003-004-
     006>012-016>019.
NY...WINTER STORM WARNING FROM 1 PM THIS AFTERNOON TO 1 PM EST
     FRIDAY FOR NYZ027-028-030-031-034-035.
     WINTER WEATHER ADVISORY FROM 1 PM THIS AFTERNOON TO 1 PM EST
     FRIDAY FOR NYZ026-029-087.

&&

SYNOPSIS...KGM/TABER
NEAR TERM...RJS/KGM
SHORT TERM...KGM
LONG TERM...WGH
AVIATION...WGH/LAHIFF
EQUIPMENT...WGH
Hazardous weather outlook, Feb 13, 3:44 AM EST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
344 AM EST THU FEB 13 2014

NYZ027-028-030-031-034-035-VTZ001-002-005-140845-
NORTHERN FRANKLIN-EASTERN CLINTON-SOUTHERN FRANKLIN-WESTERN CLINTON-
WESTERN ESSEX-EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-
WESTERN CHITTENDEN-
344 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 1 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK AND
NORTHWEST VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VTZ003-004-006>012-016>019-140845-
ORLEANS-ESSEX-LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-
WESTERN RUTLAND-WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-EASTERN RUTLAND-
344 AM EST THU FEB 13 2014

...WINTER STORM WARNING IN EFFECT FROM 10 AM THIS MORNING TO 1 PM
EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VERMONT...NORTHEAST
VERMONT...NORTHWEST VERMONT AND SOUTHERN VERMONT.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ026-029-087-140845-
NORTHERN ST. LAWRENCE-SOUTHEASTERN ST. LAWRENCE-
SOUTHWESTERN ST. LAWRENCE-
344 AM EST THU FEB 13 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO
1 PM EST FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 heavy snow. Local standard time, as filed.

Heavy Snow, Eastern Rutland

When
February 13, 10:00 AM EST to February 14, 2:00 PM EST
Where
Eastern Rutland forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Snowfall across Rutland county ranged 8 to 12 inches in the valley to 24 inches or more in the mountains. Mount Holly reported 30 inches, 24 inches in Shrewsbury, 20 inches in Killington, 16 inches in Rutland, 12 inches in Danby with 9 inches in Bomoseen.

Heavy Snow, Western Rutland

When
February 13, 10:00 AM EST to February 14, 12:00 PM EST
Where
Western Rutland forecast zone
Property damage
$20,000
Reported by
COOP Observer
Coordinates
43.580, -73.037 (the zone’s center; the record gives no point)

Snowfall across Rutland county ranged 8 to 12 inches in the valley to 24 inches or more in the mountains. Mount Holly reported 30 inches, 24 inches in Shrewsbury, 20 inches in Killington, 16 inches in Rutland, 12 inches in Danby with 9 inches in Bomoseen.

Heavy Snow, Windsor

When
February 13, 10:00 AM EST to February 14, 3:00 PM EST
Where
Windsor forecast zone
Property damage
$20,000
Reported by
COOP Observer

Snowfall across Windsor county was 12 to 20+ inches with 21 inches in Norwich and Ludlow, 20 inches in Springfield, 18 inches in Windsor and Rochester, 16 inches in Bethel and Hartland, 15 inches in Woodstock and 14 inches in Chester and Wilder.

Heavy Snow, Washington

When
February 13, 1:00 PM EST to February 14, 6:00 PM EST
Where
Washington forecast zone
Property damage
$20,000
Reported by
COOP Observer
Coordinates
44.273, -72.615 (the zone’s center; the record gives no point)

Snowfall across Washington county was 10 to 24 inches with 22 inches in Waitsfield, 18 inches in Cabot, 17 inches in Northfield and Warren, 15 inches in Waterbury, 12 inches in Montpelier and Berlin, 10 inches in Calais and Plainfield.

Heavy Snow, Caledonia

When
February 13, 2:00 PM EST to February 14, 6:00 PM EST
Where
Caledonia forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.465, -72.102 (the zone’s center; the record gives no point)

Snowfall across Caledonia county was 10 to 15 inches with 14 inches in Walden and Sheffield, 13 inches in St. Johnsbury, 12 inches in Lyndonville, 12 to 14 inches in Sutton and 10 inches in West Barnet.

Heavy Snow, Eastern Addison

When
February 13, 2:00 PM EST to February 14, 4:00 PM EST
Where
Eastern Addison forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Snowfall across Addison county was 6 to 14 inches with 14 inches in Ripton, 12 inches in Starksboro and Lincoln, 10 inches in Cornwall and 7 inches in Middlebury and Salisbury.

Heavy Snow, Western Addison

When
February 13, 2:00 PM EST to February 14, 2:00 PM EST
Where
Western Addison forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.031, -73.141 (the zone’s center; the record gives no point)

Snowfall across Addison county was 6 to 14 inches with 14 inches in Ripton, 12 inches in Starksboro and Lincoln, 10 inches in Cornwall and 7 inches in Middlebury and Salisbury.

Heavy Snow, Orange

When
February 13, 2:00 PM EST to February 14, 5:00 PM EST
Where
Orange forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.006, -72.377 (the zone’s center; the record gives no point)

Snowfall across Orange county was 12 to 18 inches with 18 inches in Corinth, 17 inches in Tunbridge, 14 inches in Randolph and 13 inches in Union Village.

Heavy Snow, Eastern Chittenden

When
February 13, 3:00 PM EST to February 14, 5:00 PM EST
Where
Eastern Chittenden forecast zone
Property damage
$20,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Snowfall across Chittenden county was 8 to 15+ inches with 20 inches in Huntington, 13 inches in Underhill and Hinesburg, 12 inches in Jericho, Milton and Williston and 9 inches at the NWS office in South Burlington. Numerous accidents across region with blowing and drifting snow with Interstate 89 closed several times.

Heavy Snow, Western Chittenden

When
February 13, 3:00 PM EST to February 14, 4:00 PM EST
Where
Western Chittenden forecast zone
Property damage
$25,000
Reported by
COOP Observer
Coordinates
44.461, -73.081 (the zone’s center; the record gives no point)

Snowfall across Chittenden county was 8 to 15+ inches with 20 inches in Huntington, 13 inches in Underhill and Hinesburg, 12 inches in Jericho, Milton and Williston and 9 inches at the NWS office in South Burlington. Numerous accidents across region with blowing and drifting snow with Interstate 89 closed several times.

Heavy Snow, Essex

When
February 13, 4:00 PM EST to February 14, 6:00 PM EST
Where
Essex forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.728, -71.736 (the zone’s center; the record gives no point)

Snowfall across Essex county was 10 to 20 inches with 10 inches in Island Pond and 20 inches in Averill.

Heavy Snow, Lamoille

When
February 13, 4:00 PM EST to February 14, 6:00 PM EST
Where
Lamoille forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.606, -72.641 (the zone’s center; the record gives no point)

Snowfall across Lamoille county was 10 to 18 inches with 18 inches in Morrisville, 16 inches in Jeffersonville, 14 inches in Cambridge and 11 inches in Stowe and Johnson.

Heavy Snow, Orleans

When
February 13, 4:00 PM EST to February 14, 6:00 PM EST
Where
Orleans forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.829, -72.244 (the zone’s center; the record gives no point)

Snowfall across Orleans county was 12 to 18 inches with 18 inches in Holland, 16 inches in Newport and Greensboro, 14 inches in Derby, 13 inches in Craftsbury and 12 inches in Barton.

Heavy Snow, Eastern Franklin

When
February 13, 5:00 PM EST to February 14, 5:00 PM EST
Where
Eastern Franklin forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Snowfall across Franklin county was 9 to 19 inches with 19 inches near Jay Peak and Montgomery, 12 to 15 inches in St. Albans/Swanton with 10 inches on Richford and Fairfax.

Heavy Snow, Western Franklin

When
February 13, 5:00 PM EST to February 14, 5:00 PM EST
Where
Western Franklin forecast zone
Property damage
$15,000
Reported by
COOP Observer
Coordinates
44.858, -72.912 (the zone’s center; the record gives no point)

Snowfall across Franklin county was 9 to 19 inches with 19 inches near Jay Peak and Montgomery, 12 to 15 inches in St. Albans/Swanton with 10 inches on Richford and Fairfax.

Heavy Snow, Grand Isle

When
February 13, 5:00 PM EST to February 14, 4:00 PM EST
Where
Grand Isle forecast zone
Property damage
$10,000
Reported by
COOP Observer
Coordinates
44.797, -73.295 (the zone’s center; the record gives no point)

Snowfall across Grand Isle county was 8 to 12 inches.

What these are

Heavy Snow
Snowfall reaching the local warning threshold without the other hazards of a winter storm.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Vermont in 2014Every state in 2014This day in weather historyWarnings in Vermont, February 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 488936, 488937, 488947, 488946, 488929, 488930, 488931, 488943, 488932, 488933, 488938, 488940, 488944, 488934, 488935, 488939.